CSN Login
Members Online: 2

Seed Implant side-effects

rogermoore's picture
rogermoore
Posts: 265
Joined: Mar 2002

A close friend of mine opted to have Radiation Seed Implants approximately a year and a half ago. Last year he began passing blood in his urine. The Doctor at that time indicated that it was not all that unusual and that it should diminish with time. However, it has steadily gotten worse. He now has to go to the ER weekly and have a catheter inserted to relieve the waste from the bladder. He is passing clots that the Doctor says are scabs from the scars resulting from the radiation therapy. The Doctor indicated that it is a healing process and that each time the scab scales off the affected region will become smaller. He is consuming massive amounts of water to hopefully accelerate the healing process. He is now 82 years of age.

Has anyone out there had a similar side-effect of the seed implant treatment?? If this has not been encountered as a side effect, can someone guide us to a reputable source for a second opinion.

nutt
Posts: 140
Joined: Sep 2001

Only side effect was one of the seeds was close
to the outer perimeter of the prostate and irritated that area slightly. A dose of anti-botics cleared that up and no problem since.
Being in his 80s tends ( I believe) to slow down the internal healing process and possibly your doctor is correct but, I would get another opinion from a urologist.
Joe

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network